MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418184630
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial report being submitted for this complaint with associated mfr# 2954740-2016-00217.(b)(4).Concomitant medical products: sheath introducer (terumo), guidewire (chevalier 14 floppy), guiding catheter (parent, medikit), micro catheter prowler select plus 45 degree (catalog/lot unknown), y-connector (goodman), dcb (enpower).The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, the physician experienced severe resistance when inserting the presidio coil (pc418184630/c28139) into the prowler select plus microcatheter (lot unknown).The coil was removed from the catheter and unraveling of the coil was visually confirmed.The coil was replaced with another coil of the same size and the procedure was completed without further issues or delay.The procedure was the coil embolization of an aneurysm at renal artery.The patient was (b)(6) male whose vessels were mildly torturous and moderately calcified.The procedure was successfully completed without further issues or delay.There were no patient injuries or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect or damage was noted on the products prior to the event.The product will be returned for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00217.Very limited information was received.The prowler select plus microcatheter and the rotating hemostatic valve (rhv) were not returned.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, it was found that the coil was returned protruding out of the distal tip of the green introducer and was entangled with damage observed at the entangled section around the device positioning unit (dpu).It was not stated why the coil was not fully resheathed or protected for transit.Unreported damage found located 66.0 centimeters off the distal tip of the green introducer with the dpu protruding outside the sheath.There is no mechanical sheath damage at the protrusion site.The coil¿s socket ring was found to have been pushed down inside the outer sheath.The only damage found to the coil was compression and buckling damage.No stretching or unraveling damage was found.Located on the top proximal end of the resheathing tool in the open cutout section, the v notch has been damaged.The locking mechanism has compression, stretching, and indention damage.No manufacturing defects were found.The coil was too damage for duplication testing of the field complaint.The complaint of the coils severe resistance during insertion into the microcatheter cannot be confirmed.Due to the non-return of the microcatheter and the rhv and due to the severed coil damage no duplication testing could be performed to confirm the complaint, therefore the exact root cause cannot be determined, however the evidence as received highly suggest that the contributing factor to the coils resistance during introduction into the microcatheter may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have cause the dpu to protrude through the introducer sheath, pushed the coil¿s socket ring down inside the outer sheath, and caused a series of severe compression and buckling damage.In this condition severe resistance will be encountered during the coils introduction into the microcatheter.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in.(2-3 cm).¿ in addition, without the return of the prowler select plus microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.The complaint of the coils unraveling is confirmed.The root cause of the coils unraveling was from compression and buckling damage caused by binding action.The evidence highly suggests that the binding action most likely occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have cause the dpu to protrude through the introducer sheath, pushed the coil¿s socket ring down inside the outer sheath, and caused a series of severe compression and buckling damage.In this condition severe resistance will be encountered during the coils introduction into the microcatheter.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in.(2-3 cm).¿ in addition, without the return of the prowler select plus microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils unraveling is confirmed.The root cause of the coils unraveling was from compression and buckling damage caused by binding action.The evidence highly suggests that the binding action most likely occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.A review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5980380
Report Number2954740-2016-00217
Device Sequence Number959110
Product Code HCG
UDI-Device Identifier00878528003304
UDI-Public(01)00878528003304(17)190622(10)C28139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2019
Device Catalogue NumberPC418184630
Device Lot NumberC28139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date10/05/2016
Patient Sequence Number1
Patient Age32 YR